TSH 8.69

Hello I'm new her. My T4 and T3 and other blood tests are all normal only my TSH is high 8.69 (it was 4.3 a year ago dr. Said it was a little border high but didn't put me on med and I felt fine till I recently got a very bad urine infection ) I also had this blood test done, a day after finishing antibiotics (Ciprodex - Ciprofloxacin ) 1000mg with many side effects. Could it be possible that my TSH went up because of antibiotics? I heard that this pill in general gives many people side effects.

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

15 Replies

oldestnewest
  • Your tsh can go up temporarily if you are really ill or have a big infection which I'm assuming you have been which will skew results so best to wait a while and retest in a month or two to see if gone back down again. I never test my thyroid if I'm ill because of this :-)

  • Thanks

  • Your TSH was too high a year ago. I wouldn't do well with a TSH of 4.3. Whether the increase to 8.69 is because of the antibiotics or because you have become more hypothyroid in the last year I wouldn't know.

  • Me neither! I was completely comatosed at 3.6! Marcimom you say your T4 and T3 etc was normal? What were the results?

  • T4 was 11

    T3 I don't remember but in border lines

    B12 - 278

    But my Monocytes%-Dif was still high 8

    I need to have another check up if my infection hasn't healed completely

  • B12 is low, really need ranges for T4 but sounds like it might be low to me (correct me if I'm wrong everyone)

  • Because it was just over border lines the DC. Didn't want to give me meds

  • You should definitely be having your levels checked once every few months . It takes a lot of time to get the dosage of meds correct . With your new results so many things play into factor . Did you the antibiotic near the same time you took your thyroid med? Do you take vitamins? Vitamin D is essential... but vitamins must be taken at least four hours after thyroid meds. You cannot take it with anything other than water, it will effect the way the medicine is absorbed. You didn't state if you're taking meds but I hope with an 8.69 you are and the other commenter is right, 4.3 was too high. I hope you get the answers you're looking for and definitely have the panel done again soon . :)

  • I used to get repeated UTIs when I was under medicated, along with terrible thrush. It was really bad when my tsh rose from 2 to 3.5. I increased my dose of levothyroxine, which has brought my tsh down to below 1, and have had no UTIs or thrush since. 15 months free.

  • TSH certainly goes up when someone is sick or getting over an illness, this is very common. However... and this is a big however, even with a TSH of 4.3 which you had last year you are hypothyroid! Forget the recent antibiotics, you've been needing some treatment for a while.

    Has your doctor started you in levothyroxine?

  • No he wants me to have another test I'm a couple of weeks. My monocytes%-Different. Is still a bit high 8 I need to be tested if my infection still hasn't passed

  • Ah ok best of luck with it! As a side note you may want to look into doing a course of probiotics (if you haven't yet). Always a good idea to do when taking a broad-spectrum antibiotic to replace the good bacteria which was lost.

  • Hi Thats a great question for a pharmacist. Or just google it . Everything can affect other conditi I ns . The stress of being sick and worried definitely affects organs ,glands,emotions. Get to a good acupuncturist it wo r ks very well with stress. I know I am one. HOPE U FEEL BETTER

  • Thanks

  • Thanks

You may also like...